MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that contribution of the array placement to the skin irritation cannot be ruled out.A risk factor for skin irritation in this patient includes concomitant pembrolizumab (rash, itching, skin blistering or peeling are common adverse reactions.Source: pembrolizumab prescribing information).Medical device site reaction is an expected event with device use and was reported as an adverse event in the ef-23 trial of optune lua together with pemetrexed and cisplatin or carboplatin in patients with mesothelioma (66%) low-medium reaction, (5%) severe reaction.
 
Event or Problem Description
A 76-year-old male patient with unresectable biphasic pleural mesothelioma started optune lua therapy on (b)(6) 2024.During review of a medical record received by novocure on (b)(6) 2024, it was noted on (b)(6) 2024, that the patient experienced a rash described as large papular, vesicular erythematous lesions that were tender and burning where arrays were placed.The rash was located on the back and chest and not limited to the area of arrays but also in other regions of the body.The physician suspected immunotherapy (pembrolizumab/ ipilimumab) might contribute to the rash.Optune lua therapy was temporarily discontinued.The patient was prescribed triamcinolone ointment, oral prednisolone and hydroxyzine.On (b)(6) 2024, the rash had much improved and the physician instructed the patient to reintroduce optune lua therapy for 2-4 hours daily.The rash was stable on (b)(6) 2024, and the patient remained on optune lua therapy four hours daily.The prescribing physician was contacted for further details without reply.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ   6039
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key20840974
Report Number3010457505-2024-00387
Device Sequence Number20842949
Product Code QGZ
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)201125
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
H180002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE; IPILIMUMAB; LEVOTHYROXINE; LISINOPRIL; PEMBROLIZUMAB
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale